Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 106, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 5, 2002, 8:11 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2002, 8:11 PM CDT (01:11 UTC)
- Expired
- Oct 5, 2002, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 7:10 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 5, 7:10 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 710 PM CDT SAT OCT 5 2002 RADAR LOOKS A LOT MORE LIKE A BUSY SEA BREEZE DAY IN AUGUST THAN EARLY OCTOBER. RIPPLES IN THE WESTERLIES TO OUR NORTH AND AN EASTERLY WAVE FEATURE JUST OFF OUR COAST ARE APPARENTLY ENHANCING THE AIRMASS SHOWERS AND THUNDERSTORMS. COMBINED DAYTIME AND EVENING COVERAGE IN THE SCATTERED TO NUMEROUS RANGE WILL BE WIDESPREAD BEFORE ACTIVITY MOSTLY DIMINISHES LATER THIS EVENING. GREATLY OVER-ESTIMATED RADAR RAINFALL ESTIMATES WERE CORRECTED AROUND 5 PM WHEN THE KLIX RADAR WAS SWITCHED FROM TROPICAL TO NORMAL Z/R. LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES AND WIND GUSTS TO 30 MPH HAVE BEEN COMMON WITH THE THUNDERSTORMS. HAVE UPDATED THE FIRST PERIOD OF THE ZONES TO ACCOUNT FOR RADAR TRENDS...AND WILL UPDATE AGAIN LATER WHEN ACTIVITY DIMINISHES. UPDATED FIRST PERIOD NUMBERS... MCB 68/85/65/77 3452 BTR 70/87/67/79 3352 MSY 73/86/70/82 3453 GPT 72/86/70/81 2453 .NEW...NONE. LA...NONE. MS...NONE. 22
Hazardous weather outlook, Oct 5, 5:50 PM CDT, 2 hours 21 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 550 PM CDT SAT OCT 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE... .FLOODING... SEVERAL AREA RIVERS REMAIN IN FLOOD. SEE THE LATEST FLOOD STATEMENTS FOR UPDATES. .CONVECTIVE WEATHER... A WARM AND MOIST SUMMER-LIKE AIRMASS COMBINED WITH DAYTIME HEATING HAS PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 10 IN SOUTHEAST LOUISIANA WITH ISOLATED COVERAGE SHOWERS AND A FEW THUNDERSTORMS NORTH OF INTERSTATE 10 INTO SOUTH MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD SLOWLY NORTH BEFORE DISSIPATING DURING THE EVENING HOURS. EXPECT LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR OR LESS WHICH MAY PRODUCE PONDING OF WATER ON ROADS AND LOW LYING AREAS. IN ADDITION...THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 35 MPH AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND HAM RADIO OPERATORS IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED SUNDAY AND SUNDAY NIGHT. CLEARING WILL TAKE PLACE MONDAY THROUGH FRIDAY WITH NO HAZARDOUS WEATHER EXPECTED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:16 PM CDT | Special Marine Warning | LIX | 89 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.